Alert archive / Washington / Gale Warnings in 2018
Gale Warning 68, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 2, 2018, 7:20 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2018, 7:20 PM PDT (02:20 UTC)
- Expired
- Sep 3, 2018, 2:37 AM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
272 WHUS76 KSEW 030220 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 720 PM PDT Sun Sep 2 2018 PZZ131-132-031030- /O.UPG.KSEW.SC.Y.0201.000000T0000Z-180903T1200Z/ /O.NEW.KSEW.GL.W.0068.180903T0220Z-180903T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 720 PM PDT Sun Sep 2 2018 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT MONDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 5 AM PDT Monday. The Small Craft Advisory is no longer in effect. * WIND...West 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-031030- /O.CON.KSEW.SC.Y.0201.000000T0000Z-180903T1200Z/ Northern Inland Waters Including The San Juan Islands- 720 PM PDT Sun Sep 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WIND...Southwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-031030- /O.CON.KSEW.SC.Y.0201.000000T0000Z-180903T1200Z/ Admiralty Inlet- 720 PM PDT Sun Sep 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WIND...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
1 follow-up statement
486 WHUS76 KSEW 030937 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 237 AM PDT Mon Sep 3 2018 PZZ131-132-031600- /O.CAN.KSEW.GL.W.0068.000000T0000Z-180903T1200Z/ /O.EXB.KSEW.SC.Y.0201.000000T0000Z-180903T1600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 237 AM PDT Mon Sep 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 9 AM PDT this morning. * WIND...West 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-031600- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-180903T1600Z/ Northern Inland Waters Including The San Juan Islands- 237 AM PDT Mon Sep 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WIND...Southwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-031600- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-180903T1600Z/ Admiralty Inlet- 237 AM PDT Mon Sep 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WIND...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 2, 3:30 PM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 2, 3:30 PM PDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
330 PM PDT Sun Sep 2 2018
.SYNOPSIS...A weak front embedded in northwest flow aloft will
brush Western Washington later tonight and Monday morning.
Increasing onshore flow will usher in more clouds, cooler
temperatures, and light showers across the northern areas. The
pattern will also be favorable for a weak convergence zone within
the usual areas north of downtown Seattle. Dry and warmer weather
prevails Tuesday through Thursday, with highs peaking in the low 80s
mid week. Another trough will reach the area late Thursday or Friday
and produce showers and cooler weather through the weekend.
&&
.SHORT TERM...The models remain in good agreement today with the
overall pattern through the week. A weak upper trough will brush the
northern parts of Western Washington later tonight and Monday
morning. Most models show some spotty amounts up to a tenth, but
most spots will see very little. The convergence zone could become
active and bring some localized higher rain amounts from north
Seattle to everett and eastward to the Cascades. The WRF still does
not show this developing but the NAM-12 and some other models still
hind at some convergence enhanced shower activity. Areas further
south will see little if any precipitation. Stronger onshore flow
will keep clouds over the area until late in the day when some
sunbreaks are possible. Highs may reach near 70.
High pressure aloft over the desert southwest builds north over the
Pacific Northwest Tuesday and Wednesday. Thermally induced low
pressure will develop over interior western Oregon Tuesday and
expand north over Western Washington on Wednesday. This will
maintain dry weather and much warmer temperatures, possibly hitting
the low 80s Wednesday across parts of the area. Like other brief
warm spells this summer, the thermal low will remain inland from the
coast with strong offshore flow lacking. This will keep temperatures
more comfortable and allow enough cooling to give some relief
Wednesday and Thursday mornings.
.LONG TERM...Thursday remains the difficult part of the forecast as
the ECMWF is a bit slower with the next system while the GFS is
faster. Little change was made to the forecast given uncertainty
around the arrival of rainfall. The front appears to have deeper
moisture than previous system with energy at the base of the trough
adding some lift as it crosses the area around Friday and possibly
into part of Saturday. A period of light rain or showers appears
increasingly likely by the end of the week but stayed with change
pop category given the timing uncertainty. Highs will cool back
down to the upper 60s to around 70 Friday into the weekend with a
few post-frontal showers possible. Mercer
&&
.AVIATION...West to northwest flow aloft will continue tonight and
Monday. A weak upper short wave will brush the area to the north
late tonight. At the surface, onshore flow will continue with
high pressure offshore and lower pressure inland. The air mass is
stable and mostly dry.
Low clouds are expected to fill back in tonight and should be
fairly extensive Monday morning with stronger onshore flow. A
weak Puget Sound Convergence Zone is possible Monday morning as
well. Low clouds should burn off in the afternoon. Schneider
KSEA...Mostly clear this evening with some mid and high level
moisture moving in. MVFR low clouds should develop late tonight
then burn off by early Monday afternoon. Northwest wind 5-10
knots will turn more northerly this evening, then ease and become
light south Monday morning. Schneider
&&
.MARINE...Onshore flow will continue through Monday with high
pressure offshore and lower pressure inland. High end small craft
advisory strength west winds are expected in the Central and
Eastern Strait of Juan de Fuca tonight. There is a chance winds
could reach gale this evening.
Low level flow will turn more northerly or even a bit offshore
Tuesday and Wednesday with a thermal trough along the coast.
Onshore flow will return on Thursday. A frontal system will reach
the area on Friday. Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 6 PM this evening to 5 AM PDT Monday
for Admiralty Inlet-Central U.S. Waters Strait Of Juan De
Fuca-East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.